Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is over eating apricot seeds fatal ?

My friend had intake 40 seeds at one time. But now she is perfectly alright.. Is apricot seed overdose can cause death?
Mon, 30 Jan 2012
Report Abuse
  User's Response
's  Response
Apricot kernels contain Laetrile, considered by some to have anti-cancer effects. Critics of Laetrile warn the public that eating apricot kernels is dangerous: They can make you sick and can even be fatal. The professional literature provides some evidence that negative effects can occur if you eat a lot of kernels at once, but unfortunately it tells us very little else.Fatal dose of apricot is 80 kernels to 560 kernels per day, and for a 140 pound woman, 65 kernels to per day 455 kernels.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have high blood pressure and am on water pills..can I eat food with potassium sorbate? I am trying to eliminate as much salt as possible from my diet and I just purchased some packaged apricots with no satl, but other ingredients show potassium sorbate and I am concerned..how about vinegar? can I eat that in my salad dressings?

doctor1 MD

My brother arrived from Bangalore to Kolar and collapsed after drinking water. He became unconcious with bubbles oozing out of his mouth (like fits ). We found around 20 tablets of Restyl 1 mg tablets in his pocket. When we took him to Hospital, he was admitted, kept in ICU . The Doctors said he was in Coma . He was given a stomach wash. We do not know what tablets he had consumed. Later he had breathing problem and was put on ventillation. slowly his other internal organs also stopped working, like Liver, Kidney, Lungs, etc., According to Doctors, only his Brain was working, that too was very low in responding. CT Scan was done and no Brain hemurage. His blood was taken for test to Manipal Hospital in Bangalore. The report said something like this. The count limit should 11,500 but the actual was 27,000. After this they did dialysis , and immediately after that was declared dead. He was under depression for some time now, and was treated for that. Can you please tell us what could have happened. What drug he could have had ? In what quantity ? and how much time could cause so much of damage to a body ? I do not readily have the name of the medicine that he was using for depression advised by the Doctor. But I contacted the Doctor over phone and asked the Duty Doctor in the ICU to speak to him. After that our Doctor told me that he had not taken the tablets which he had prescribed. We are in dark. Please help us with information. We want to know whether this was a suicide or death caused by over dosage ?

doctor1 MD

My brother in lawn has very bad bronchitis for long time he didn t know . The doctor in Vietnam said he might not make it . But they save him. He getting better about 3% out of ten for ten day already . The doctor said he getting better , but because he been not eating for long time so he get so weak . I don t trust doctor over there . Šo can ask you what might he more strong so he can get up or can I gave him iron or any side affect if I give him iron vitamins . Thank